Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2022, 12:22 PM CDT for Sainte Genevieve County, Missouri; Randolph County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 12:22 PM CDT (17:22 UTC)
- Expired
- May 13, 2022, 12:38 PM CDT
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WUUS53 KLSX 131722
SVRLSX
ILC157-MOC186-131800-
/O.NEW.KLSX.SV.W.0030.220513T1722Z-220513T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1222 PM CDT Fri May 13 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Randolph County in southwestern Illinois...
East central Ste. Genevieve County in southeastern Missouri...
* Until 100 PM CDT.
* At 1222 PM CDT, a severe thunderstorm was located over St. Mary,
moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
St. Mary around 1235 PM CDT.
This includes Interstate 55 in Missouri between exits 141 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3791 9006 3796 8998 3790 8985 3787 8991
3787 8994 3781 9001
TIME...MOT...LOC 1722Z 324DEG 6KT 3790 8997
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
331
WWUS53 KLSX 131738
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1238 PM CDT Fri May 13 2022
ILC157-MOC186-131747-
/O.CAN.KLSX.SV.W.0030.000000T0000Z-220513T1800Z/
Randolph IL-Ste. Genevieve MO-
1238 PM CDT Fri May 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RANDOLPH AND
EAST CENTRAL STE. GENEVIEVE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3791 9006 3796 8998 3790 8985 3787 8991
3787 8994 3781 9001
TIME...MOT...LOC 1737Z 324DEG 6KT 3788 8995
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:38 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 13, 6:38 AM CDT, 5 hours 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 638 AM CDT Fri May 13 2022 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 429 AM CDT Fri May 13 2022 The upper-level shortwave ridge that has dominated the region over much of the week will continue to break down today between an upper- level cutoff low over the southeastern CONUS retrograding slowly westward and a negatively tilted upper-level trough pivoting across the Northern Plains. At the surface, a north-to-south oriented stationary front positioned along or just east of the MS River will quickly dissipate through the first half of the day. Additionally, residual outflow from ongoing showers and thunderstorms this morning across western IA and northwestern MO and a weakening cold front are forecast to reach and stall across northeastern MO and west-central IL by afternoon. Synoptic-scale ascent resulting from mid-level height falls and a passing convectively induced mid-level perturbation is expected to be rather weak, with initiation of showers and thunderstorms largely relying on areas where surface/low-level moisture convergence is maximized in the vicinity of the remnant outflow/cold front and perhaps what remains of the stationary front. Clouds are not expected to significantly interrupt surface heating of an airmass entrenching much of the region in 60s F surface dewpoints. This heating and moisture combined with relatively steep mid-level lapse rates, should be enough to overcome a weak low-level capping inversion and yield MLCAPE in excess of 2000 J/kg across most of the CWA. However, deep layer wind shear is anticipated to be less than 30 kt, which should limit the overall organization of thunderstorms into loosely organized multicell clusters. Steep low-level lapse rates and DCAPE greater than 1000 J/kg suggest that damaging downburst wind gusts will be the main threat with any thunderstorm that can become severe, but marginally severe hail will also be briefly possible with the tallest thunderstorms. Given the only modest wind shear, thunderstorms could quickly become outflow dominant with time. Slow thunderstorm motions (<10 kt at times) may also result in locally heavy rainfall. Since large-scale ascent will be weak, the main uncertainties remain pointed at the initiation time and coverage of showers and thunderstorms. Latest CAMs suggest that initiation will occur along the remnant outflow/cold front in the 21 to 00z timeframe; however, isolated shower and thunderstorm development could occur along the stationary front's remains as early as 17z. The threat for severe thunderstorms may continue until around 04z, when the boundary layer stabilizes. However, isolated to scattered showers and thunderstorms will remain possible at times throughout the night, initiated by antecedent showers and thunderstorms. High temps today are also forecast to be slightly cooler than yesterday, owing to a general cooling of the airmass that continues to reside across the region. High temps may approach daily record high temps, but confidence is low in these records being exceeded. A few showers, maybe a thunderstorm, could linger into Saturday morning. Depending on how much instability can be generated during the afternoon, isolated to scattered showers and thunderstorms could develop east of the MS River, where one or more remnant outflow boundaries may be present. Elsewhere, mostly dry conditions are expected beyond the morning with a period of weak large-scale subsidence occurring at the western periphery of the southeastern CONUS upper-level cutoff low lifting northward and reentering stronger westerlies. Pfahler .LONG TERM... (Saturday Night through Thursday) Issued at 429 AM CDT Fri May 13 2022 On Sunday, a broad upper-level trough is anticipated to traverse the mid-Mississippi River Valley. This trough will facilitate the strengthening and southeastward advancement of this cold front through the CWA throughout the day. Although there are some questions regarding the quality of moisture remaining ahead of the front and potential early day showers and thunderstorms, at least modest instability is forecast to be generated amidst 30 to 40 kt of deep layer wind shear with a mid-level jet streak overlaying the region. Therefore, thunderstorms that develop along or ahead of the cold front have the potential to become organized and strong to severe. By Monday, the cold front is expected to clear the CWA to the south and large-scale subsidence will ensue in the wake of the departing upper-level trough favoring a return to dry conditions. Weak post- frontal CAA will also allow high temps to return to near average. However, global model guidance indicate that a front will lift into the Midwest around Tuesday and then oscillate across the region as its position is modulated by a series of passing upper-level shortwave troughs through the week. Guidance differs on the amplitude and timing of these troughs, which will determine the exact behavior of the front. But the EPS and GEFS are in agreement that this pattern will result in one or more periods of showers and thunderstorms. Temps are forecast to also warm back to above average through the week, especially south of the front. Pfahler && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 638 AM CDT Fri May 13 2022 An outflow boundary surging westward into the region from overnight/early morning showers and thunderstorms across the Central Plains has advanced through KUIN, KCOU, and KJEF, causing winds to quickly shift to the west or northwest. It is unclear if this boundary will cause this significant of a wind shift at St. Louis metro terminals. Regardless, winds should eventually return to the south-southeast later this morning. The main concern through this TAF period will be the potential for showers and thunderstorms developing this afternoon through evening. There is uncertainty in the exact timing and coverage of these showers and thunderstorms, but confidence is highest in thunderstorms occurring at KUIN and lower elsewhere. Gusty winds and brief IFR visibilities will be possible with any thunderstorms this afternoon and evening. Showers and thunderstorms will remain possible overnight. Outside of showers and thunderstorms, VFR flight conditions are expected. Pfahler && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Friday, May 13 STL 91 (2018) COU 91 (1940) UIN 92 (1940) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 13, 4:39 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 439 AM CDT Fri May 13 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 439 AM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms across the area this afternoon into tonight. A few thunderstorms could become strong to severe this afternoon and evening with a primary threat of damaging wind gusts and secondary threat marginally severe hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Saturday and Sunday, and again Tuesday through Thursday. A few thunderstorms could become strong to severe on Sunday afternoon into evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Pfahler
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:39 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 51 min |
| May 13, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| May 13, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 43 min |
| May 13, 5:52 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 23 min |
| May 13, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 44 min |
| May 13, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 34 min |
| May 13, 6:34 PM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 3 hr |
| May 13, 6:55 PM CDT | Areal Flood Advisory | LSX | Montgomery | 15 min |
| May 13, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 35 min |
| May 13, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 48 min |
| May 13, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 27 min |
| May 13, 6:23 PM CDT | Flash Flood Warning | LSX | Adams, Brown, Pike | 4 hr |
| May 13, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 34 min |
| May 13, 6:39 PM CDT | Areal Flood Advisory | LSX | Adams, Pike | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.